Alert archive / Pennsylvania / Wind Advisories in 2010

Wind Advisory 3, NWS Pittsburgh, PA

November 16, 2010Fayette County, Westmoreland County, Pennsylvania

NWS Pittsburgh, PA issued this wind advisory at Nov 16, 2010, 2:19 PM EST for Fayette County, Westmoreland County, Pennsylvania. It took effect at Nov 17, 2010, 2:00 AM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2010, 2:19 PM EST (19:19 UTC)
In effect from
Nov 17, 2010, 2:00 AM EST
Expired
Nov 17, 2010, 2:39 PM EST
In force
13 hr
Issued by
NWS Pittsburgh, PA

Counties Fayette County, PA, Westmoreland County, PA

The radar

The Pittsburgh radar (KPBZ), 73 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2010-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2010-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

533 
WWUS71 KPBZ 161919
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
219 PM EST TUE NOV 16 2010

...HIGH WIND COMING TO THE HIGHER ELEVATIONS LATE TONIGHT AND WEDNESDAY...

.STRONG LOW PRESSURE THAT WILL CROSS THE UPPER OHIO VALLEY LATE
TONIGHT AND WEDNESDAY WILL BRING HIGH WIND TO THE HIGHER
ELEVATIONS OF WESTERN PENNSYLVANIA, WESTERN MARYLAND, AND
NORTHEASTERN WEST VIRGINIA.

MDZ001-PAZ074-076-WVZ023-041-170330-
/O.NEW.KPBZ.WI.Y.0003.101117T0700Z-101117T2200Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...
FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
219 PM EST TUE NOV 16 2010

...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM EST WEDNESDAY. 

* WIND GUSTS OF 45 TO 50 MPH ARE FORECAST FROM AFTER MIDNIGHT
  THROUGH WEDNESDAY AFTERNOON.

* WIND OF THIS MAGNITUDE WILL BLOW DEBRIS ON ROADS AND MAY DOWN
  TREE BRANCHES, WEAKENED TREES, AND SOME POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

15
3 follow-up statements
990 
WWUS71 KPBZ 170742
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
242 AM EST WED NOV 17 2010

...HIGH WIND COMING TO THE HIGHER ELEVATIONS LATE TONIGHT AND
WEDNESDAY...

.STRONG LOW PRESSURE THAT WILL CROSS THE UPPER OHIO VALLEY LATE
TONIGHT AND WEDNESDAY WILL BRING HIGH WIND TO THE HIGHER
ELEVATIONS OF WESTERN PENNSYLVANIA... WESTERN MARYLAND... AND
NORTHEASTERN WEST VIRGINIA.

MDZ001-PAZ074-076-WVZ023-041-171545-
/O.CON.KPBZ.WI.Y.0003.000000T0000Z-101117T2200Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...
FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
242 AM EST WED NOV 17 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

* WIND GUSTS OF 45 TO 50 MPH ARE POSSIBLE THROUGH THIS AFTERNOON.

* WIND OF THIS MAGNITUDE WILL BLOW DEBRIS ON ROADS AND MAY DOWN 
  TREE BRANCHES... WEAKENED TREES... AND SOME POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
489 
WWUS71 KPBZ 171505
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1005 AM EST WED NOV 17 2010

...HIGH WIND CONTINUES OVER THE HIGHER ELEVATIONS TODAY...

.STRONG LOW PRESSURE THAT CROSSED THE UPPER OHIO VALLEY LAST NIGHT
WILL CONTINUE TO GENERATE STRONG WIND OVER THE HIGHER ELEVATIONS
OF WESTERN PENNSYLVANIA... WESTERN MARYLAND... AND NORTHEASTERN
WEST VIRGINIA.

MDZ001-PAZ074-076-WVZ023-041-172200-
/O.CON.KPBZ.WI.Y.0003.000000T0000Z-101117T2200Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...
FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
1005 AM EST WED NOV 17 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

* WIND GUSTS OF 45 TO 50 MPH ARE STILL POSSIBLE THROUGH THIS
  AFTERNOON.

* WIND OF THIS MAGNITUDE MAY BLOW DEBRIS ON ROADS AND MAY DOWN
  TREE BRANCHES... WEAKENED TREES...AND SOME POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

15
577 
WWUS71 KPBZ 171939
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
239 PM EST WED NOV 17 2010

...WIND GUSTS WILL CONTINUE TO DIMINISH OVER THE HIGHER ELEVATIONS
THROUGH THIS EVENING...

.STRONG LOW PRESSURE THAT CROSSED THE UPPER OHIO VALLEY LAST NIGHT
HAS MOVED OVER EASTERN CANADA. STRONG WIND OVER THE HIGHER
ELEVATIONS OF WESTERN PENNSYLVANIA... WESTERN MARYLAND... AND
NORTHEASTERN WEST VIRGINIA HAS DIMINISHED, AND WILL FURTHER
LIGHTEN AS THE EVENING PROGRESSES.

MDZ001-PAZ074-076-WVZ023-041-172045-
/O.CAN.KPBZ.WI.Y.0003.000000T0000Z-101117T2200Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...
FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
239 PM EST WED NOV 17 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Nov 16, 10:23 AM EST, 3 hours 56 minutes earlier.

Area forecast discussion, Nov 16, 10:23 AM EST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1023 AM EST TUE NOV 16 2010

.SYNOPSIS...
CROSSING LOW PRESSURE WILL SPREAD RAIN ACROSS THE UPPER OHIO
VALLEY DURING THE NEXT 24 HOURS. AN UPPER DISTURBANCE WILL
QUICKLY FOLLOW AND BRING THE POTENTIAL FOR A MIX OF RAIN AND SNOW
WITH A THURSDAY COLD FRONT. DRY AND WARMER WEATHER IS ANTICIPATED
WITH A WEEKEND HIGH PRESSURE SYSTEM.

&&

.NEAR TERM /THROUGH TONIGHT/...

LOW PRESSURE WILL TRACK NORTHEASTWARD UP THE OHIO VALLEY TODAY AND
TONIGHT, WITH RAIN CONTINUING TO OVERSPREAD THE REGION. WARM AIR
ADVECTION WITH THE ADVANCE OF THE SYSTEM SHOULD SUPPORT NEAR TERM
TEMPERATURES A FEW DEGREES ABOVE AVERAGE, AND MAY ALSO CREATE
EMBEDDED POCKETS OF ELEVATED INSTABILITY. THIS EVENINGS FORECAST
WILL THUS INCLUDE THE MENTION OF A SLIGHT CHANCE OF THUNDER.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...

AS THE LOW TRACKS ACROSS THE EASTERN GREAT LAKES, THE MORE
WIDESPREAD RAIN WILL PUSH OFF TO THE NORTHEAST EARLY ON WEDNESDAY,
AND RESIDUAL SHOWERS SHOULD SUBSIDE BY AFTERNOON.. A BRIEF PRECIP
BREAK IS EXPECTED ON WEDNESDAY NIGHT WITH THE AREA PROJECTED UNDER
WEAK RIDGING, BUT A SHORTWAVE WILL MOVE ACROSS THE UPPER OHIO ON
THURSDAY AND DEVELOP MORE SHOWERS. PROGGED TEMPERATURE PROFILES
DURING THIS PERIOD SUPPORT A FORECAST OF A RAIN/SNOW MIX,
ESPECIALLY AS THE SYSTEMS COLD FRONT CROSSES ON THURSDAY NIGHT.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
PRECIPITATION WILL TAPER OFF THURSDAY NIGHT AS UPPER TROUGH MOVES
EAST OFF THE ATLANTIC COAST AND FLAT RIDGING SETS UP ACROSS THE
EASTERN HALF OF THE COUNTRY. DRY WEATHER IS FORECAST FOR THE WEEKEND
AND TEMPERATURES WILL WARM TO AROUND 10 DEGREES ABOVE NORMAL BY
SUNDAY AND MONDAY.

THE NEXT SYSTEM WILL PUSH A COLD FRONT INTO THE GREAT LAKES AND
UPPER MS VALLEY MONDAY. MOISTURE AHEAD OF THIS SYSTEM WILL SPREAD
INTO THE OH VALLEY BRINGING SCATTERED SHOWERS FOR MONDAY.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
RAIN AREA CONTINUED TO MOVE ACROSS CENTRAL AND NORTHERN WEST
VIRGINIA THIS MORNING, AND WILL SPREAD OVER THE REMAINDER OF THE
UPPER OHIO VALLEY THIS AFTERNOON AND THIS EVENING. WIDESPREAD MVFR
CONDITIONS, AND ISOLATED IFR IN HEAVIER RAIN, MAY THUS BE
EXPECTED TO DEVELOP AS THE DAY PROGRESSES WITH FURTHER
DETERIORATION TO WIDESPREAD IFR BY TONIGHT.

LIGHT EAST TO SOUTHEAST WIND TODAY WILL VEER TO THE SOUTHWEST
TONIGHT AND INCREASE TO APPROXIMATELY 12-18 KT WITH GUSTS TO 25
KT BY WEDNESDAY MORNING AS SURFACE LOW PRESSURE CROSSES OHIO.

AFTER A PERIOD OF MAINLY VFR UNDER LOW AMPLITUDE RIDGING ON
WEDNESDAY, RESTRICTIONS MAY AGAIN BE ANTICIPATED LATE WEDNESDAY AND
THURSDAY AS AN UPPER LEVEL TROUGH DEVELOPS MORE RAIN, AND POSSIBLY
SNOW SHOWERS OVER THE UPPER OHIO VALLEY.

HIGH PRESSURE IS PROJECTED TO BUILD ACROSS THE REGION WITH VFR
CONDITIONS FOR FRIDAY AND SATURDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&

15
Hazardous weather outlook, Nov 16, 3:02 AM EST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
302 AM EST TUE NOV 16 2010

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-170815-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
302 AM EST TUE NOV 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 6:33 PM ESTSpecial Weather StatementPBZGreene, Washington57 min
Nov 16, 5:34 PM ESTSpecial Weather StatementPBZMarshall, Wetzel56 min

Nearby

Wind Advisories in Pennsylvania, 2010Wind Advisories in Maryland, 2010Wind Advisories in West Virginia, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.